Advertisement

Set-Valued and Variational Analysis

, Volume 22, Issue 2, pp 299–312 | Cite as

The Penalty Functions Method and Multiplier Rules Based on the Mordukhovich Subdifferential

  • Nguyen Thi Van HangEmail author
Article

Abstract

We show that the finite-dimensional Fritz John multiplier rule, which is based on the limiting/Mordukhovich subdifferential, can be proved by using differentiable penalty functions and the basic calculus tools in variational analysis. The corresponding Kuhn–Tucker multiplier rule is derived from the Fritz John multiplier rule by imposing a constraint qualification condition or the exactness of an ℓ1 penalty function. Complementing the existing proofs, our proofs provide another viewpoint on the fundamental multiplier rules employing the Mordukhovich subdifferential.

Keywords

Finite-dimensional nondifferentiable mathematical programming problem Multiplier rule Penalty function method Mordukhovich subdifferential Basic calculus tools 

AMS Subject Classifications (2000)

90C47 49J52 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Borwein, J.M., Fitzpatrick, S.: Weak-star sequential compactness and bornological limit derivatives. J. Convex Anal. 2, 59–68 (1995)zbMATHMathSciNetGoogle Scholar
  2. 2.
    Clarke, F.H.: A new approach to Lagrange multipliers. Math. Oper. Res. 1, 165–174 (1976)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    Clarke, F.H.: Optimization and Nonsmooth Analysis. John Wiley & Sons, Inc., New York (1983)zbMATHGoogle Scholar
  4. 4.
    Ekeland, I.: On the variational principle. J. Math. Anal. Appl. 47, 324–353 (1974)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation, I: Basic Theory. Springer, Berlin (2006)Google Scholar
  6. 6.
    Mordukhovich, B.S.: Variational Analysis and Generalized Differentiation, II: Applications. Springer, Berlin (2006)Google Scholar
  7. 7.
    Mordukhovich, B.S., Nam, N.M., Yen, N.D.: Subgradients of marginal functions in parametric mathematical programming. Math. Program. Ser. B, 116, 369–396 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  8. 8.
    Mordukhovich, B.S., Shao, Y.: Nonsmooth sequential analysis in Asplund spaces. Trans. Am. Math. Soc. 348, 1235–1280 (1996)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Mordukhovich, B.S., Wang, B.: Necessary suboptimality and optimality conditions via variational principles. SIAM J. Control Optim. 41, 623–640 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    Polyak, B.T.: Introduction to Optimization. Optimization Software, New York (1987)Google Scholar
  11. 11.
    Ruszczynski, A.P.: Nonlinear Optimization. Princeton University Press, New Jersey (2006)zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2014

Authors and Affiliations

  1. 1.Institute of MathematicsVietnam Academy of Science and TechnologyHanoiVietnam

Personalised recommendations